Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The use of positive matrices for the analysis of the large time behavior of the numerical solution of reaction-diffusion systems


Author: Luciano Galeone
Journal: Math. Comp. 41 (1983), 461-472
MSC: Primary 65M10; Secondary 15A51, 65C20
MathSciNet review: 717696
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the numerical solution of nonlinear reaction-diffusion systems with homogeneous Neumann boundary conditions, via the known $ \theta $-method.

We show that if conditions for the positivity of solutions are imposed, then the study of the asymptotic behavior of the numerical solution can be done by means of the theory of stochastic matrices.

In this way it is shown that the numerical solution reproduces the asymptotic behavior of the corresponding theoretical one. In particular, we obtain the decay of the solution to its mean value.

An analysis of the asymptotic stability of the equilibrium points and the convergence of the numerical scheme is given based on the use of M-matrices.

Finally we consider the case in which the nonlinear term satisfies a condition of quasimonotonicity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 15A51, 65C20

Retrieve articles in all journals with MSC: 65M10, 15A51, 65C20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0717696-5
PII: S 0025-5718(1983)0717696-5
Keywords: Nonlinear reaction-diffusion systems, $ \theta $ methods, M-matrices, stochastic matrices, A-stability, quasimonotone functions
Article copyright: © Copyright 1983 American Mathematical Society